Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 5, NWS Las Vegas, NV

May 4, 2025San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at May 4, 2025, 5:53 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2025, 5:53 PM PDT (00:53 UTC)
Expired
May 4, 2025, 9:00 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 42 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 0.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

393 
WGUS55 KVEF 050053
FFWVEF
CAC071-050400-
/O.NEW.KVEF.FF.W.0005.250505T0053Z-250505T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
553 PM PDT Sun May 4 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Western San Bernardino County in southern California...

* Until 900 PM PDT.

* At 553 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Barstow, Fort Irwin, Daggett, Owl Canyon Campground, Lenwood and 
  Nebo Center.

Local law enforcement reported roadway flooding near Hinkley with 
earlier rain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3535 11679 3533 11663 3476 11681 3482 11763
      3503 11763 3507 11741 3531 11715

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
2 follow-up statements
755 
WGUS75 KVEF 050219
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
719 PM PDT Sun May 4 2025

CAC071-050400-
/O.CON.KVEF.FF.W.0005.000000T0000Z-250505T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
719 PM PDT Sun May 4 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING 
FOR WESTERN SAN BERNARDINO COUNTY...

At 719 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Barstow, Fort Irwin, Daggett, Owl Canyon Campground, Lenwood and 
  Nebo Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3535 11679 3533 11663 3476 11681 3482 11763
      3503 11763 3507 11741 3531 11715

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
262 
WGUS75 KVEF 050407
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
907 PM PDT Sun May 4 2025

CAC071-050417-
/O.EXP.KVEF.FF.W.0005.000000T0000Z-250505T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
907 PM PDT Sun May 4 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN SAN BERNARDINO 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3535 11679 3533 11663 3476 11681 3482 11763
      3503 11763 3507 11741 3531 11715

$$

AN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 4, 4:49 PM PDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 4, 4:49 PM PDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
449 PM PDT Sun May 4 2025

.SYNOPSIS...Showers, thunderstorms, and much cooler than normal
temperatures will persist through Monday for much of the area as a
strong storm system continues to impact the area. Beyond Monday,
we will see a drying and warming trend through the next week,
with temperatures well above normal by the end of the week.

&&

.SHORT TERM...through Monday Night.

The strong storm system, currently centered just south of Lake Havasu
continues to bring convective activity to much of the region. In
areas where clearing is occurring, mainly Mohave County, we are
seeing storms form in an increasingly unstable environment, with
CAPE values in the 1000-1500 J/kg range through early evening.
Storms will diminish in coverage and intensity after sunset.
However, dynamic forcing will be enough to keep scattered shower
activity going through the night in many areas. Convective
activity increases again Monday around sunrise for Clark and
Lincoln Counties as well as the Colorado River and Mohave County.
Much cooler than normal temperatures will be the norm for today
and tomorrow as we reside on the cool side of the trough.
Temperatures will run 10-15 degrees below normal through Monday.

.LONG TERM...Tuesday through Saturday.

A period of quieter weather begins Tuesday as the strong trough of
low pressure that brought us all of the active weather these past few
days moves off to the east. A few showers could linger on Tuesday in
Mohave County. Subsequently, a building ridge will slingshot our
temperatures from well below normal to well above normal by the end
of the week. Ensembles are in remarkable agreement on temperatures
in Las Vegas reaching the mid-upper 90s by Saturday with a 10%
chance of reaching 100. No significant winds or precipitation are
expected beyond Tuesday.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast Package...The
threat of showers and thunderstorms has diminished in the short term
across the valley, with only a slight chance for the remainder of
the evening.  The winds forecast has also been decreased for the
evening period, with speeds generally remaining less than 10 knots.
There is still a low chance of an outflow boundary from distant
storms moving into the valley through 06Z.  Additional storms are
possible tomorrow, with the best chances between 18Z and 00Z.  Away
from storms, winds are expected to remain below 10 knots. Skies will
be BKN to OVC through the TAF period with bases remaining 8kft to
10kft into tonight, falling to 5kft to 8kft tomorrow.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...The Las Vegas area TAF
will see conditions similar to those described for Harry Reid
through tomorrow.  Elsewhere, showers and thunderstorms will remain
the primary concern Monday for all area terminals except KBIH and
KDAG.   Winds at KBIH will be northerly with intermittent gustiness
through tomorrow.  At KDAG, gusty winds will persist through tonight
before decreasing tomorrow. Showers and embedded thunderstorms will
redevelop in the Lower Colorado River Valley tomorrow afternoon
after 19Z.  Most areas will see skies BKN to OVC through the TAF
period with bases remaining 8kft to 10kft into tonight, falling to
5kft to 8kft tomorrow.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Berc
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, May 4, 5:20 PM PDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
520 PM PDT Sun May 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     Flash Flood      15 W Rice               34.09N 115.10W
05/04/2025                   San Bernardino     CA   Law Enforcement

            Roadway flooding reported at State Route 62
            and Iron Mountain Pump Plant Road.

0444 PM     Flash Flood      Earp                    34.16N 114.30W
05/04/2025                   San Bernardino     CA   Law Enforcement

            Flash flooding reported at State Route 62 in
            Earp at Vandarke Road. Vehicle submerged in
            water.

0200 PM     Flash Flood      9 W Colorado City       37.00N 113.14W
05/04/2025                   Mohave             AZ   Trained Spotter

            Spotter reported water flowing over Highway
            91 just south of the Utah Arizona state
            line. Time of flooding onset estimated by
            radar.

0245 PM     Flash Flood      9 NE Dolan Springs      35.70N 114.17W
05/04/2025                   Mohave             AZ   County Official

            Flash flooding observed on a county webcam
            through Archibald Wash over Pierce Ferry
            Road.

&&

SOULAT

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:27 PM PDTFlash Flood Warning Considerable damage threatVEFInyo, San Bernardino3 hr
May 5, 1:50 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.